Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please, please, please, dr. Bob. I'm desperate!!!
Aug 27, 2006

Dr. Bob,

This is the third time I write, i feel really desperate. First of all, excuse my english because i'm not a native speaker. I hope you can understand what i'm going to tell you. What i'm going through.

I'm a 26 old female with lupus and antiphospholipid syndrome. I haven't been in a flair for about 4 years. I saw my rheumy early this year and everything seemed to be just o.k. The thing is that i had sex with this guy last year. He used a condom, but he gave me unprotected oral sex. After the relation i had what i thought was a terrible allergic reaction on my external genital area: rash and burn wich eventually cured with topic corticosteroids. Latter, months after, i had a gastric infection and then the flu.

Early this year (on the first days of january) i had a sexual encounter with the same person and the same happened: protected sex with unprotected oral sex from him to me. Months later i've been suffering a living hell: my stomach is upset all the time (i have bloating, diarrhea alterned with periods of constipation, a lot of gas, burping, etc.) I tested to find any bugs in my stool and they were not found.

I went to the gynecologist and she told me that i had a vaginal infection and she gave me a receipt for some treatmen. I took the treatment but the infection didn't seem to go away. Then i had a cultive for vaginal secretion which came out with negative results for trichomona, gonorrea, candida, etc. I mean, the thing is that i don't have a vaginal infection, but the discharge is still not normal.

Besides i had to go to the ophthalmologist because i had this terrible itching and abnormal secretion from my eyes, and he told me that i have an allergic conjunctivitis.

Now I have, besides these problems, terrible green sputum. I also had again, a few months ago, the flu.

I waited 6 months (24 weeks) to get hiv tested and the result was negative. The thing is that i still have all these symptoms and i'm just going out of my mind.

My questions are:

1. Can lupus can give a false negative result in hiv testing? 2. Do i have to get tested again? 3. What is the risk to contract hiv from receiving oral sex? 4. What other studies can i run to be sure that i don't have hiv. 5. Wich specialist, beside my rheumatologist, should i go to? 6. Can all these symptoms can be related to lupus?

Help me, dr. Bob. I know you are a kind person who gives a huge relieve to all the people in this forum, i hope you won't make an exception on me.

Thanx a lot.

Moni.

Response from Dr. Frascino

Hello Moni,

Let me address your specific questions first:

1. No. There is a single case reported in which a false-POSITIVE test was ascribed to autoantibodies in a patient with lupus erythematous and end-stage renal disease; however, lupus or other autoimmune phenomena have not been associated with false-negative HIV test results.

2. No.

3. Extremely low to negligible.

4. None. HIV is not your problem. No way. No how.

5. Gynecologist for vaginal problems; allergist for allergic conjunctivitis; general internist for your complaints of "green sputum."

6. No, allergic conjunctivitis is an allergy and green sputum usually indicates some type of bacterial respiratory infection. I cannot diagnose the exact causes of your various complains over the Internet. Certainly lupus can play a role in a variety of physical complaints. You should discuss this with your rheumatologist.

Finally, I should point out that your rash on the "external genital area" following protected sex might be a latex allergy from the condom. An allergist will be able to check this out for you. If you are latex sensitive, consider using polyurethane condoms.

Good luck.

Dr. Bob



Previous
antibiotics and testing
Next
brain tired..plz answer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement